Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child has hives and swelling in extremities after taking Amoxicillin. Black and blue ankles, difficulty breathing. Normal?

My daughter is experiencing a severe reaction to amoxicillin and we have been to both the dr and then the er last night. She has hives and swelling in her extremities. It seemed to improve over night an Ethan has been getting worse again today. I have given her Benadryl and predlisone as instructed, however she has more swelling and doesn t even want me to touch her. Now her ankles are turning black and blue from the swelling, is this normal? What else should I do? Thankfully she is not experiencing difficulty breathing but since that is the case it seems the don t have anything else to tell me. She is 2.5 years old and in serious discomfort!
Asked On : Tue, 13 Nov 2012
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
hello :)
she may be allergic to amoxicillin and that is famous among children

first step is to stop the medicine , and you may give her Erythromycine antibiotic instead of it in case she needs antibiotic

for now the antiallergic drugs like antihistaminics to decrease discomfort , give her cold shower and she will get better quickly as long as you stop amoxicillin

I hope she gets better soon :)
Answered: Tue, 13 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor